MAUDE Adverse Event Report: ABBOTT VASCULAR BAREWIRE EMBOSHIELD FILTER DELIVERY WIRE; EMBOLIC PROTECTION SYSTEM

ABBOTT VASCULAR BAREWIRE EMBOSHIELD FILTER DELIVERY WIRE; EMBOLIC PROTECTION SYSTEM
Model Number 22440-31
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/08/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in the mildly calcified distal right peroneal artery.The barewire guide wire was used with a filter and no difficulties were noted.The barewire then recrossed to the target lesion and a non-abbott exchange catheter was advanced.The barewire was then retrieved; however, there was interaction with the non-abbott device and the tip of the barewire separated.A snare device was used to retrieve the separated tip without any patient effect.There was no adverse patient effect or clinically significant delay.No additional information was provided.
 
Additional Manufacturer Narrative
The device was received.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
Visual analysis was performed on the returned device.The reported separation was confirmed.The reported difficulty removing was unable to be tested due to the condition of the returned unit.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar complaints reported from this lot.The investigation determined that the reported difficulty removing, material separation and additional unexpected medical intervention to snare the separated tip were due to circumstances of the procedure.It is likely that interaction with the non-abbott exchange catheter caused the reported resistance during removal and ultimately caused the tip of the barewire to stretch and separate and noted on the returned unit.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Additional Manufacturer Narrative
The other barewire guide wire referenced in b5 is filed under a separate medwatch report number: 2024168-2023-00397.
 
Event or Problem Description
Subsequent to the initial report, the barewire guide wire was received entwined with another separated barewire guide wire tip.The site has no recollection of the second separated barewire, and therefore, was unable to provide any additional information.There was no report of an adverse patient effect due to the second separated barewire and no report of a clinically significant delay in procedure.No additional information was provided.

Brand Name
BAREWIRE EMBOSHIELD FILTER DELIVERY WIRE
Common Device Name
EMBOLIC PROTECTION SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key15894934
Report Number2024168-2022-12076
Device Sequence Number6699508
Product Code NTE
UDI-Device Identifier08717648137808
UDI-Public08717648137808
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K141678
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Model Number22440-31
Device Catalogue Number22440-31
Device Lot Number2062763
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/16/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/08/2022
Supplement Date Received by Manufacturer01/04/2023
12/21/2022
Initial Report FDA Received Date12/01/2022
Supplement Report FDA Received Date01/06/2023
01/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TERUMO NAVICROSS EXCHANGE CATHETER
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR
Patient SexFemale